Duke Mathematical Journal

Tangent spaces in moduli via deformations with applications to Weierstrass points

Steven Diaz

Full-text: Access denied (no subscription detected) We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Article information

Duke Math. J. Volume 51, Number 4 (1984), 905-922.

First available in Project Euclid: 20 February 2004

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 14H15: Families, moduli (analytic) [See also 30F10, 32G15]
Secondary: 14F07 32G15: Moduli of Riemann surfaces, Teichmüller theory [See also 14H15, 30Fxx]


Diaz, Steven. Tangent spaces in moduli via deformations with applications to Weierstrass points. Duke Math. J. 51 (1984), no. 4, 905--922. doi:10.1215/S0012-7094-84-05140-8. http://projecteuclid.org/euclid.dmj/1077304100.

Export citation


  • [1] E. Arbarello, On subvarieties of the moduli space of curves of genus $g$ defined in terms of Weierstrass points, Atti Accad. Naz. Lincei Mem. Cl. Sci. Fis. Mat. Natur. Sez. Ia (8) 15 (1978), no. 1, 3–20.
  • [2] E. Arbarello, Weierstrass points and moduli of curves, Compositio Math. 29 (1974), 325–342.
  • [3] E. Arbarello, M. Cornalba, P. Griffiths, and J. Harris, Topics in the theory of algebraic curves, to appear.
  • [4] A. Clebsch, Zür Theorie der Riemann'schen Fläche, Math. Ann. 6 (1872), 216–230.
  • [5] S. Diaz, Exceptional Weierstrass points and the divisor on moduli space that they define, Ph.D. thesis, Brown, 1982.
  • [6] W. Fulton, Hurwitz schemes and irreducibility of moduli of algebraic curves, Ann. of Math. (2) 90 (1969), 542–575.
  • [7] J. Harer, The second homology group of the mapping class group of an orientable surface, Invent. Math. 72 (1983), no. 2, 221–239.
  • [8] R. F. Lax, On the dimension of varieties of special divisors, Trans. Amer. Math. Soc. 203 (1975), 141–159.
  • [9] R. F. Lax, Weierstrass points of the universal curve, Math. Ann. 216 (1975), 35–42.
  • [10] H. E. Rauch, Weierstrass points, branch points, and moduli of Riemann surfaces, Comm. Pure Appl. Math. 12 (1959), 543–560.